I feel like my therapist isn't helping. It is good that i can talk to someone and get some feedback, but I don't feel any happier. My anti-depressants haven't helped either and I have been taking them for 3 months. What do i do ??
wow, I read your other post, and it sounds like you have had a really rough time, *virtual hug* While I can't relate to all of the things that happened to you, I can completly relate to being depressed, and feeling like its not getting better (in fact I still regually feel like that). I know it sounds like a cliche but it does get better!! just it may take a while, but that doens't mean that you can't still be happy, or feel better even when your still battling.
Firstly, in terms of medication, I would definitly recomend going back to the person who perscribed you your anti-depressiants and explain to them that its not working as well as you might have hoped. If you haven't seen a pschiatrist I would also 100% recomend seeing one. Pschiatrists have a much better understanding of all the different types of medications available, and how to use them to treat your needs, (also I found one easier to talk to than just my usual doctor, but this may not be a problem for you, if you yay for you!!). Try to be as speficic as possible and tell them about all your symptoms, ie I feel like I can 30% of my non-depressed self, I only sleep 50% as much as I used to ect. (It always helped me to think these out before hand, and sometimes write them down, because I used to find myself lying by ommision and telling my doctors I was feeling better than I was). If you had any side-effects from the medications also tell them.
It may also be a good idea to talk to your thearpist and tell them that you aren't feeling better, they'll probably tell you that beating depression (and PTSD) takes time, which it does, but they may also be able to give you some short term help, like exercises or activities to do, or talk to your doctors about things that they have noticed in you, that medication may be able to help.
Not knowing what type of anti-depressiants your on, I can't give speficic advice, but if your on an SSRI [EDITED - please no mentions of specific drugs or 'medical advice' see our guidelines for more info]
There are also a bunch of non-medicine ways to help you feel better, not knowing you some very general things that can help are; trying and get some sleep (if you can't sleep just lying down in bed, listening to music, or a podcast can sometimes help) eat enough food (doens't really matter what) exercise (can be super helpful!) and try to do thing you used to like to do. I saw in your other post, that you used to dance, maybe try picking that up again, just for fun? Or if you don't want to, why not try a different sort of dance, or something similiar? Check out your local YMCA for any classes that look like they could be good, and just sign up for some (just the simple act of getting out of the house at a regular time can be really helpful, especially if its for exercise!). Trying to do something calming, like painting, reading or journaling can be helpful (personally I found yoga to be super helpful)
I hope some of these help, even a little bit, and just remeber you can always talk to me, or anyone else here, we're all here for you!!
One very quick question: Have you mentioned to your therapist that you don't feel like you're improving? That would be an ideal starting point.
If you want, you can visit your GP for a second opinion or referral to another therapist. YOu can also call Kids Helpline on 1800 55 1800 and talk to their counsellors, it's a free service for youth up to 25 years old.
I'm sorry to hear things are not improving for you, but don't give up hope. Often it can take a long time for counselling to make a huge impact on your life. But if you really don't think it's working out, I agree with Jay-Dee, see if you can see a different therapist instead. For many people, it can take a while to find the person that is "suited for them".
Also medication can take a while to work, but if you are concerned, have a chat to the prescribing doctor - they might be able to increase the dosage or change the medication.
Seen something fantastic on the forums?